MAUDE Adverse Event Report: LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-923
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during routine reprocessing of the reusable fiber, the tech noticed laser burns and black spots on the fiber.A second fiber was used to complete the procedure with no patient complications.Analysis of the returned device identified a fiber connector fracture.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber identified that light was not exiting the connector face which is indicative of an internal connector fracture.A fracture in the connector can occur during procedural handling of the fiber during setup, use, or reprocessing.The fiber connector may develop a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.This internal connector fracture likely caused the connector to overheat leading to burn mark on the connector face.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
LUMENIS SLIMLINE SIS REUSABLE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20275490
Report Number2124215-2024-59163
Device Sequence Number7240754
Product Code GEX
UDI-Device Identifier07290109140223
UDI-Public07290109140223
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840-923
Device Catalogue Number840-923
Device Lot Number0016280224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown